MAUDE Adverse Event Report: STRYKER GMBH 3.0MM NON-THREADED KWIRE; SCREW, FIXATION, BONE

STRYKER GMBH 3.0MM NON-THREADED KWIRE; SCREW, FIXATION, BONE
Model Number KN1116
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "instratek mini 3.0 screw was inserted per the op-tech during an mpj fusion as an independent lag screw and the screw broke in half." additional information received - 12/16/2021: the surgical delay was approximately 30-40 minutes as (b)(6) wanted to remove both portions of the broken screw.Adverse consequences have not been brought to my attention.The patient had hard bone.Pre drilling was performed but not on the far cortex.(b)(6) used a shannon burr around the threads that were protruding from the 1st met head in order to give him room to grab onto the screw and pull it out.Irrigation was performed following this and dbm was inserted to fill the void.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the k-wire is stuck in the broken screw.The device inspection revealed the following: the visual inspection has shown that the k-wire is stuck in the received broken screw.The visible part of the k-wire is deformed and the wire is also deformed within the screw due to the deformation of screw shaft.The k-wire has some stress marks and an impression mark that was caused by any tool.Afterwards it cannot be defined if the damages at the wire occurred during insertion or extraction.The wire was cut with an cutting tool in the area of the screw breakage, most likely during the removal of the broken screw.A piece of the k-wire is also stuck in the fragment of the screw.A review of the device history was not possible because the lot number is unknown.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The received screw was strongly deformed before it broke, this deformation did also lead to a deformation of the k-wire and therefore the wire cannot be removed from the screw anymore.If more information is provided, the case will be reassessed.

Brand Name
3.0MM NON-THREADED KWIRE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13873209
Report Number0008031020-2022-00126
Device Sequence Number4715972
Product Code HWC
UDI-Device Identifier07613327363197
UDI-Public07613327363197
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K120493
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKN1116
Device Catalogue NumberKN1116
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2022
Initial Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexFemale